Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Outer labia is grey coloured and itching. Affected emotionally. Suggest the cure?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
My wife has a condition on her outer labya. It is grey colored and is itching bad. She has gone to doctors but they don't seem to know what this is.This has affected her emotionally as well.
Posted Wed, 6 Nov 2013 in Women's Health
Answered by Dr. S Patra 1 hour later
Brief Answer:

Detailed Answer:

Thanks for writing to us on Healthcare Magic.

From given information, underlying causes of labial itching with grey colored presentation could be yeast or fungal infection, eczema or dermatitis, Lichen Sclerosus, Vulval Intraepithelial Neoplasia (rare). It may be due to some allergic reaction with soap or detergent/ perfume or other bath products etc.

However, it is quite difficult to diagnose from the web without clinical view or examination. You can upload one image of affected region to assist her better or consult with dermatologist to pinpoint the diagnosis and proper management.

In this context, some predisposing factors need to be eliminated like diabetes, HPV infection, low estrogen state, autoimmune disorder, thyroid disturbance, long term use of hormonal pill, contact of chemical subs, sweating around pelvic region, improper genital hygiene etc. Associated blood work like hormone test, blood sugar, HPV test etc may be required.

In this scenario, she can take following treatment for temporary purpose :

1) Topical Cream or ointment: Combination of clindamycin and clotrimazole (like CLEOCIN etc). It is effective in bacterial or fungal infection.

2) In severe itching with white to grey patches, steroidal ointment is required like combined Clobetasol propionate and salicylic acid (like CLOVATE-SL).

3) Anti-allergic or anti-histamine medication like levocetirizine once daily at bed time.

4) Take balanced diet with avoidance of allergic food stuff like egg, brinjal, crab, prawn etc. Add anti-oxidant like vitamin-E, C, selenium, zinc supplement.

5) Avoid mental stress. Maintain genital hygiene properly. Keep the genital area dry and wear loose fitting cotton underwear or pant.

Lastly, if problem persists in spite of above treatment, she must visit to her DERMATOLOGIST for next level treatment.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish her good health and take care yourself.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Follow-up: Outer labia is grey coloured and itching. Affected emotionally. Suggest the cure? 44 hours later
Are the above items prescription?
Answered by Dr. S Patra 30 minutes later
Brief Answer:

Detailed Answer:

Thanks for follow up query.

Combined Clindamycin and Clotrimazole cream like CLEOCIN etc may be gotten over the counter.

Steroidal medications are prescription only drug and you need to take a complete prescription from your doctor after confirmation of diagnosis.

Hope, it helps for you. If you don't have any other query, you can close the discussion.

Good luck. All the best.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor